Alert archive / North Dakota / Frost Advisories in 2015
Frost Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 11, 2015, 2:37 PM MDT for 24 counties in North Dakota. It took effect at May 11, 2015, 11:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 2:37 PM MDT (20:37 UTC)
- In effect from
- May 11, 2015, 11:00 PM MDT
- Expired
- May 12, 2015, 8:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 24 counties
Adams County, ND, Bottineau County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 37 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852 WWUS73 KBIS 112037 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 337 PM CDT MON MAY 11 2015 ...A FROST ADVISORY IS IN EFFECT FOR SOUTHWEST AND CENTRAL NORTH DAKOTA EARLY TUESDAY MORNING... .LOW TEMPERATURES EARLY TUESDAY MORNING IN THE LOWER TO MID 30S OVER CENTRAL AND SOUTHWESTERN NORTH DAKOTA WILL ALLOW AREAS OF FROST TO FORM. SENSITIVE OUTDOOR PLANS MAY BE KILLED IF LEFT UNPROTECTED. NDZ003>005-011>013-019>023-025-033>037-040>048-050-051-120445- /O.NEW.KBIS.FR.Y.0004.150512T0500Z-150512T1400Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 337 PM CDT MON MAY 11 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ TUESDAY. * TEMPERATURE...LOW TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEINERT
4 follow-up statements
391 WWUS73 KBIS 120231 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 931 PM CDT MON MAY 11 2015 ...A FROST ADVISORY IS IN EFFECT FOR SOUTHWEST AND CENTRAL NORTH DAKOTA EARLY TUESDAY MORNING... .LOW TEMPERATURES EARLY TUESDAY MORNING IN THE LOWER TO MID 30S OVER CENTRAL AND SOUTHWESTERN NORTH DAKOTA WILL ALLOW AREAS OF FROST TO FORM. SENSITIVE OUTDOOR PLANS MAY BE KILLED IF LEFT UNPROTECTED. NDZ003>005-011>013-019>023-025-033>037-040>048-050-051-121030- /O.CON.KBIS.FR.Y.0004.150512T0500Z-150512T1400Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 931 PM CDT MON MAY 11 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ TUESDAY... * TEMPERATURE...LOW TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WAA
440 WWUS73 KBIS 120553 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1253 AM CDT TUE MAY 12 2015 ...A FROST ADVISORY IS IN EFFECT FOR SOUTHWEST AND CENTRAL NORTH DAKOTA EARLY THIS TUESDAY MORNING... .LOW TEMPERATURES EARLY TUESDAY MORNING IN THE LOWER TO MID 30S OVER CENTRAL AND SOUTHWESTERN NORTH DAKOTA WILL ALLOW AREAS OF FROST TO FORM. SENSITIVE OUTDOOR PLANS MAY BE KILLED IF LEFT UNPROTECTED. NDZ003>005-011>013-019>023-025-033>037-040>048-050-051-121400- /O.CON.KBIS.FR.Y.0004.000000T0000Z-150512T1400Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1253 AM CDT TUE MAY 12 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...LOW TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JV
653 WWUS73 KBIS 120853 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 353 AM CDT TUE MAY 12 2015 ...A FROST ADVISORY REMAINS IN EFFECT FOR SOUTHWEST AND CENTRAL NORTH DAKOTA THIS MORNING... .LOW TEMPERATURES THIS MORNING IN THE LOWER TO MID 30S OVER CENTRAL AND SOUTHWESTERN NORTH DAKOTA WILL ALLOW AREAS OF FROST TO FORM. SENSITIVE OUTDOOR PLANS MAY BE KILLED IF LEFT UNPROTECTED. NDZ003>005-011>013-019>023-025-033>037-040>048-050-051-121400- /O.CON.KBIS.FR.Y.0004.000000T0000Z-150512T1400Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 353 AM CDT TUE MAY 12 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...LOW TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JV
739 WWUS73 KBIS 121152 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 652 AM CDT TUE MAY 12 2015 ...A FROST ADVISORY REMAINS IN EFFECT FOR SOUTHWEST AND CENTRAL NORTH DAKOTA THIS MORNING... .LOW TEMPERATURES THIS MORNING IN THE LOWER TO MID 30S OVER CENTRAL AND SOUTHWESTERN NORTH DAKOTA WILL ALLOW AREAS OF FROST TO FORM. SENSITIVE OUTDOOR PLANS MAY BE KILLED IF LEFT UNPROTECTED. NDZ003>005-011>013-019>023-025-033>037-040>048-050-051-121400- /O.CON.KBIS.FR.Y.0004.000000T0000Z-150512T1400Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 652 AM CDT TUE MAY 12 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...LOW TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TWH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 11, 11:43 AM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 11, 11:43 AM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1243 PM CDT MON MAY 11 2015 .UPDATE... ISSUED AT 1243 PM CDT MON MAY 11 2015 NO CHANGES FROM THE PREVIOUS FORECAST ISSUANCE. HEADLINES WILL REMAIN AS IS. STILL EXPECT SNOW TO CHANGE OVER TO ALL RAIN BETWEEN NOW AND MID-AFTERNOON AND/OR END ACROSS THE JAMES RIVER VALLEY. UPDATE ISSUED AT 1031 AM CDT MON MAY 11 2015 REMOVED LOGAN AND MCINTOSH FROM THE WINTER WEATHER ADVISORY...ADDED LAMOURE AND DICKEY. PRECIPITATION CONTINUES TO PUSH EAST...NOW OVER ACROSS CENTRAL PORTIONS OF THE STATE. BAND OF MODERATE TO HEAVY SNOW OVER THE SOUTHERN JAMES RIVER VALLEY AND FAR EASTERN FOSTER AND STUTSMAN COUNTIES. PERHAPS AS MUCH AS 4 INCHES WILL BE POSSIBLE...THOUGH MOST LIKELY AROUND 2 MAYBE 3 ACROSS LAMOURE AND DICKEY. ALSO ISSUED AN AERIAL FLOOD ADVISORY FOR SOUTHWESTERN DICKEY COUNTY INCLUDING THE TOWN OF FORBES. LOCAL EMERGENCY MANAGEMENT REPORTED WATER PROBLEMS DUE TO THE RECENT HEAVY RAINFALL AND SNOW MELT. THIS WILL BE VALID FOR 24 HOURS THEN REEVALUATED. OTHERWISE FOR TODAY...TWEAKED SKY COVER TO BETTER MATCH LATEST SATELLITE IMAGERY AND LATEST MODEL OUTPUT. ALSO INTRODUCED SLIGHT CHANCE POPS NORTHWEST TONIGHT (RAIN) WHERE OVERRUNNING FLOW AND A MID LEVEL WAVE COINCIDE. UPDATE ISSUED AT 742 AM CDT MON MAY 11 2015 RADAR AND SURFACE REPORTS SUPPORTED ALLOWING THE WINTER STORM WARNING TO EXPIRE...AND CANCELING A FEW OF THE ADVISORY COUNTIES. BASED ON RADAR POPS WERE LOWERED THROUGH CENTRAL NORTH DAKOTA THROUGH THE RUGBY AND ROLLA AREAS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 434 AM CDT MON MAY 11 2015 THE MAIN FOCUS THIS MORNING IS ON SNOW ACCUMULATION. CALLS TO LINTON...WISHEK...ASHLEY...AND ELLENDALE AT 3 AM CDT YIELDED REPORTS OF RAIN...SNOW...SNOW...AND RAIN...RESPECTIVELY. THIS WIDE VARIATION MAKES IT VERY DIFFICULT TO ACCURATELY PREDICT WHO WILL SEE ADDITIONAL SNOW ACCUMULATIONS AND HOW MUCH. ALL OF THE 5 INCHES THAT WAS REPORTED ON SUNDAY AFTERNOON IN WISHEK WAS MELTED BY 9 PM. THOUGH THEY HAD CHANGED BACK TO ALL SNOW BEFORE 3 AM...SNOW WAS MELTING UPON TOUCHING THE SURFACE. HIGHER RADAR RETURNS ARE NOW RESTRICTED TO THE SOUTHEAST COUNTIES...SO THE EXPIRATION OF GRANT AND MORTON COUNTIES AT 7 AM CDT SEEMS REASONABLE. HIRES ARW AND NMM SIMULATED REFLECTIVITY SUPPORTS CANCELING A FEW COUNTIES AND KEEPING SEVERAL COUNTIES IN THE ADVISORY. ADDITIONAL SUPPORT FOR KEEPING COUNTIES WITH NO ACTIVE PRECIPITATION IS FOUND IN THE LARGE AREA OF MOISTURE AND LIFT PUSHING NORTHWEST TOWARD STUTSMAN COUNTY IN RECENT RADAR IMAGERY. FOR SNOW AMOUNTS...SNOW RATIOS WERE REDUCED TO AROUND 3 OR 4 TO 1 TO ACCOUNT FOR RAPID MELTING WITHOUT COMPLETELY SHUTTING DOWN THE POSSIBILITY OF SOME QUICK ACCUMULATION. THE RESULT WAS ABOUT 1 TO 3 MORE INCHES IN THE ADVISORY AREA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 334 AM CDT MON MAY 11 2015 THE LONG TERM OFFERS A SLOW WARMING TREND BUT WITH UNSETTLED WEATHER THROUGH THE PERIOD. THE MID LEVEL COLD POOL OVER WESTERN SASKATCHEWAN HOLDS ITS POSITION THROUGH MID WEEK WITH A FEW WEAK WAVES ROTATING AROUND IT INTO NORTH DAKOTA TRIGGERING SHOWERS WITH TEMPERATURES HIGH ENOUGH FOR RAIN AND NOT SNOW. THE FULL LATITUDE TROUGH ALONG THE WEST COAST MOVES EAST AND KICKS THE SASKATCHEWAN TROUGH OUT BY THE END OF THE WEEK. THIS INCREASES RAIN SHOWER CHANCES...AND WITH INCREASING INSTABILITY THE CHANCE FOR THUNDER...FOR THE END OF THE WEEK...WITH STRONGER DYNAMICS MOVING IN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY) ISSUED AT 1243 PM CDT MON MAY 11 2015 CONDITIONS WILL IMPROVE TO VFR LATER TODAY AT KJMS AS THE STORM MOVES AWAY TO THE NORTHEAST. VFR OVER THE REST OF THE FORECAST AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ025- 037-048-051. && UPDATE...NH SHORT TERM...SCHECK LONG TERM...JPM AVIATION...JPM
Hazardous weather outlook, May 11, 9:32 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1032 AM CDT MON MAY 11 2015 NDZ025-037-048-051-121545- FOSTER-STUTSMAN-LA MOURE-DICKEY- 1032 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. FROST IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SNOW TOTALS VIA SOCIAL MEDIA. NDZ001>005-009>013-017>023-031>036-040>047-050-121545- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 1032 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 11, 9:55 AM MDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1055 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HEAVY RAIN 4 S HAGUE 45.98N 100.00W
05/11/2015 M1.96 INCH EMMONS ND CO-OP OBSERVER
&&
KSIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:44 AM MDT | Areal Flood Advisory | BIS | Dickey | 24 hr |
Nearby
Frost Advisories in North Dakota, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.